Arizona, 2005Hail in Arizona, August 2, 2005
August 2, 2005 · NWS FGZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 2, 3:05 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 2, 3:05 PM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 PM MST TUE AUG 2 2005
.SYNOPSIS...MOISTURE WILL CONTINUE TO STREAM ACROSS ARIZONA UNDER
SOUTHERLY FLOW ALOFT FOR THE NEXT SEVERAL DAYS. THE DAILY CYCLE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO
CONTINUE.
&&
.DISCUSSION...THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON
ACROSS MUCH OF NORTHERN ARIZONA. SPECIAL 18Z KFGZ UPPER-AIR SOUNDING
STILL EXHIBITING FAVORABLE INSTABILITY THROUGH A DEEP MOIST LAYER.
MODELS ALSO HINTING AT SOME FAVORABLE BUT WEAK JET DYNAMICS FOR
NORTHWEST AZ. AFTER A DOWNTURN IN ACTIVITY OVERNIGHT...LOOKING FOR
INCREASING THUNDERSTORMS AGAIN BY TOMORROW AFTERNOON.
MEANWHILE...THE CENTER OF THE 500MB HIGH REMAINS TO THE EAST OF THE
4 CORNERS REGION...OVER THE GREAT PLAINS OF EASTERN COLORADO AND
WESTERN KANSAS. GFS MODEL FORECASTS ARE CONSISTENT IN KEEPING THIS
FEATURE IN THE SAME GENERAL VICINITY FOR THE NEXT 48 HRS...WITH HIGH
PRESSURE RIDGING EXTENDING WESTWARD AND ENVELOPING MOST OF THE
WESTERN U.S. BY THE END OF THE WEEK. FOR NOW...DO NOT ANTICIPATE
THIS FEATURE...OR THE EASTERLY WAVE MOVING ACROSS NORTHERN
MEXICO...TO SIGNIFICANTLY CHANGE THE MOIST AIRMASS SITTING ACROSS
THE STATE. SO...THE DAILY MENTION OF PRECIPITATION CHANCES WILL
LIKELY CONTINUE WITH DEJA VU LIKE FREQUENCY THROUGH THE END OF THE
7-DAY FORECAST PERIOD. TEMPERATURES ARE FORECAST TO REMAIN NEAR
SEASONAL NORMS.
&&
.AVIATION...FOR 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH AROUND 03Z...THEN DECREASE TO ISOLATED COVERAGE. MOISTURE
IS PLENTIFUL OVER THE AREA...SO EXPECT CEILINGS DOWN TO 1-2K FT
AGL...VISIBILITY BRIEFLY BELOW 1 MILE...AND SMALL HAIL WITH THE
STRONGEST STORMS. THE MOST INTENSE STORMS THROUGH 03Z WILL BE MAINLY
WEST OF A LINE FROM 4-CORNERS TO FLAGSTAFF TO SHOW LOW. SCATTERED
STORMS ARE EXPECTED AGAIN BY AROUND 18Z WEDNESDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KD/JJ
Hazardous weather outlook, Aug 2, 10:00 AM MST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST TUE AUG 2 2005
AZZ004>018-037>040-030700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST TUE AUG 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS MORNING AND
AFTERNOON...INITIALLY ACROSS THE HIGHER TERRAIN REGIONS OF NORTHERN
ARIZONA. SOME STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS AND FLASH
FLOODING WILL BE THE MAIN THREAT TODAY...ESPECIALLY IN LOCATIONS
THAT RECEIVED SIGNIFICANT RAINS IN THE LAST TWO DAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE. LOOK FOR AFTERNOON
AND EVENING THUNDERSTORMS EACH DAY. THE THREAT OF HEAVY RAINS WITH
SOME STORMS WILL MAINTAIN THE POTENTIAL FOR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 2, 4:56 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
456 PM MST TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL PAYSON 34.24N 111.33W
08/02/2005 1.00 INCH GILA AZ LAW ENFORCEMENT
HAIL REPORTED ON SOUTH SIDE OF PAYSON
&&
JJHail, Yavapai
- When
- August 2, 6:10 PM MST to 6:19 PM MST
- Where
- Yavapai County, Cordes Junction
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.333, -112.617
Quarter to Golf ball sized (1 to 1 3/4 inch diameter) hail fell in Cordes Junction.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 2 to 5, 20055 deaths · 8 events
- Flash Flood in Arizona, August 2, 20051 death · $5,000 · 1 event
- Lightning Strike in Utah, August 2, 20051 death · 1 event
- Flash Flood in Arizona, August 2, 2005$1.0 million · 1 event
- Lightning Strike in Vermont, August 2, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, August 2, 2005$50,000 · 1 event
- Damaging Wind in New York, August 2, 2005$50,000 · 50 kt wind · 1 event
- Flash Flood in California, August 2, 2005$40,000 · 1 event
- Flash Flooding in Utah, August 2, 2005$35,000 · 3 events
- Lightning Strike in Vermont, August 2, 2005$25,000 · 1 event
- Heat in New Jersey, August 2 to 5, 200517 events
- Flood in Alaska, August 2 to 3, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471154.